alexa Heparin induced thrombocytopenia: eight cases with thrombotic-hemorrhagic complications.
Haematology

Haematology

Journal of Blood Disorders & Transfusion

Author(s): Rhodes GR, Dixon RH, Silver D

Abstract Share this page

Abstract Increased heparin tolerance and recurrent thromboembolism which included myocardial infarction (3 patients), pulmonary embolism (2 patients) and complete aorto-iliac occlusion (2 patients), heralded the development of thrombocytopenia between the eighth and twelfth day of heparin therapy in six women and two men. The thrombocytopenia persisted until heparin was discontinued. Bleeding (cerebral hemorrhage) was the initial complication in one patients and occurred in conjunction with thrombotic complications in four other patients. Agglutination absorption testing in one and complement fixation testing in five patients suggested the presence of heparin dependent antiplatelet antibodies. After platelet recovery, four of the eight patients responded to parenteral heparin rechallenge with rapid decreases in their platelet counts. The early recognition of the syndrome with cessation of heparin therapy is imperative for the successful management of afflicted patients.
This article was published in Ann Surg and referenced in Journal of Blood Disorders & Transfusion

Relevant Expert PPTs

Relevant Speaker PPTs

Recommended Conferences

Relevant Topics

Peer Reviewed Journals
 
Make the best use of Scientific Research and information from our 700 + peer reviewed, Open Access Journals
International Conferences 2017-18
 
Meet Inspiring Speakers and Experts at our 3000+ Global Annual Meetings

Contact Us

 
© 2008-2017 OMICS International - Open Access Publisher. Best viewed in Mozilla Firefox | Google Chrome | Above IE 7.0 version
adwords